Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


recently diagnosed with aids
Jul 29, 2012

I was a participant in the aids vacine therapy. Injected for three years ending in 2001. After trial I was told that I was given the virus in segments hoping for antibodies. Of course life goes on and I can not be sure of 100% safety since then. Anyway, this past Dec. I was hospitalised. Diagnosis PCP, CMV, Aids. cd4 count 5 (really) viral load 50,000. After 3 months in ICU I was put on atripla and a daily dose of bactrim (indefinitely). Now cd4 158 and viral load 40. My question is; could the trial have had anything to do with the hard hit and is atripla with bactrim my best option?

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear that you were so ill.

No, the vaccine was unlikely to have anything to do with your initial presentation, though perhaps a delayed diagnosis of your HIV might have. We currently have recommendations that people who are at risk (ie., are sexually active) get HIV testing annually, perhaps every six month for men who have sex with men. Atripla remains a mainstay for initial HIV treatments, and is a very good option, so long as you have good tolerability and no problems with either kidney or bone disease (if so, there are other options). Bactrim (TMP/SMX) is recommended to prevent initial or recurrence of PCP for all persons living with HIV with CD4 counts less than 200- for this reason, you'll still need the Bactrim for a little while longer.

Hope that helps, BY



Previous
Altitude Sickness
Next
oraquick advance oral mucosal transudate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement